





BTR Finalization and NDC Alignment Workshop

6th Caribbean Cooperative MRV Hub Annual Meeting

Saint George's, Grenada | 1st April – 4th April 2025 Radisson Grenada Beach Resort

Background

The year 2024 was a key year for the Paris Agreement, as another piece of the system entered into full force: the **Enhanced Transparency Framework (ETF)**. The ETF is a central component of the design, credibility and operation of the Paris Agreement. According to the modalities, procedures and guidelines (MPGs) of the ETF, Parties to the Paris Agreement shall submit their first Biennial Transparency Reports (BTRs) by 31 December 2024. Many countries are facing a variety of challenges which hindered a timely submission. Yet, despite this deadline passing a submission as soon as possible is still of importance as BTRs are part of a regular cycle of reporting and review, which is essential for creating trust and accountability among Parties. Finalized BTRs additionally aid the NDC Updating Cycle in 2025 and serve as a key input for the Global Stocktake that will take place in 2027.

Objective

Against this background, the Partnership on Transparency in the Paris Agreement (PATPA) with the support from the Capacity Building initiative for Transparency – Global Support Program (CBIT-GSP) GEF funded project and the United Nations Framework Convention on Climate Change (UNFCCC) will host a Caribbean workshop on **BTR Finalization and NDC Alignment**, which is intended to build on the outcomes of the PATPA Global BTR Dialogue and the CBIT GSP Capacity Needs Assessment, and disseminate them among the Caribbean partner countries from April 1 – 3, 2025.

This workshop will be followed by the 6th Annual Meeting of the Caribbean Cooperative MRV Hub on April 4, 2025.

The main objective of this workshop is to provide targeted technical support to country Parties with a space to discuss the process of developing the first BTR, provide them on tools and materials to support their prompt submission of BTRs to the UNFCCC and exchange on common technical challenges. It will provide "troubleshooting sessions" for those Parties

















who have not yet submitted their BTRs and "improvement planning sessions" for those who have. For interested Parties, opportunities to learn and prepare for technical expert reviews (TERs) will be shared. Specifically, the workshop will be designed in a manner to:

- 1. Provide in-depth technical advice on the application of the MPGs;
- 2. Provide an opportunity to gain hand-on experience on the use of the UNFCCC ETF reporting tools
- 3. Facilitate feedback from the peers of their on-going work on different chapters of BTRs;
- 4. Promote sharing of lessons learned and experiences, particularly in overcoming certain technical issues and challenges;
- 5. Encourage improvement plans and prepare for TERs.
- 6. Explore the interlinkages between the BTR and the NDC cycles.

Following this workshop, the 6th Annual Meeting of the Caribbean Cooperative MRV Hub will convene the MRV Hub member countries to reflect on the work of the MRV Hub, including project achievements and upcoming opportunities for collaboration.

Outcome

The proposed outcome of the workshop is twofold. First, for participating countries to get their BTRs closer to completion through peer advice and troubleshooting sessions, including hands-on training on the UNFCCC reporting tools. Second, to help participating countries reflect on their BTR submissions, including linkages to the NDC cycle, improvement plans, and preparation for the upcoming TERs.

Format

The exchange combines expert inputs and interactive elements during **3 workshop days** and **1 annual meeting day**, within a **safe and confidential space**. The working language of the workshop will be **English**.

Expert input

Experts will hold brief technical presentations on selected topics to set the scene for technical discussions and peer exchange. The focus will be on the mandatory BTR reporting elements, sharing lessons learned and highlighting solutions on how to fulfil these requirements.

Expert advice and feedback serve to overcome technical issues and challenges that the participating countries are facing with the preparation of their BTRs and to help countries with their improvement plans and preparation for TERs and NDC Monitoring/Tracking.

Interactive sessions

Interactive sessions and case-clinics will focus on peer-to-peer exchange and will allow participants to share best-practices and identify solutions.

Gender and Diversity

The workshop is dedicated to using inclusive alternatives, avoiding stereotypes and language that encourages subordination and trivialisation. Using gender-sensitive language and inclusive formulations ensures that all people are treated with equal value, challenges

















unconscious assumptions that may prevail in society, and makes participants feel more comfortable within the workshop setting.

Organizers

Partnership on Transparency in the Paris Agreement (PATPA) under support by the Federal Foreign Office of Germany through the International Climate Initiative (IKI)

Capacity Building Initiative for Transparency – Global Support Program (CBIT-GSP) Anglophone Caribbean Transparency Network

Caribbean Cooperative MRV Hub (CCMRVH), Windward Islands Research Institute (WINDREF), and the Greenhouse Gas Management Institute (GHGMI)

Supporting organizations

United Nations Framework Convention on Climate Change (UNFCCC) Consultative Group of Experts (CGE)

Agenda

Day 1

Time	Session	Speaker
Day 1: The BTR		
8:30 – 9:00	Registration	of Participants
9:10-9:30 (20 min)	Opening and formal welcome Formal congratulations of Parties BTR submissions to-date	Facilitator: Molly White (GHGMI) <u>Speakers:</u> Government of Grenada PATPA: Viktoria Zipper CBIT-GSP: Brittany Meighan Rancharan MRV Hub: Benise Joseph UNFCCC: Tibor Lindovsky
9:30-10:00 (30 min)	Objectives and purpose of the workshop	Facilitator: Molly White (GHGMI) PATPA: Viktoria Zipper
10:00-10:30 (30 min)	Participant Introductions	Facilitator: Molly White (GHGMI) Introductions: All
11:00-11:30 (30 min)	Interactive quiz session	Facilitator: Molly White (GHGMI) Quiz: Joana Vieira (PATPA)















11:30–11:45	Presentation on Highlights of	Facilitator: Molly White (GHGMI)	
(15 min)	Linkages between BTRs and NDCs	CBIT-GSP: Brittany Meighan Rancharan	
11:45-12:45 (60 min)	Panel discussion on where countries stand with their BTR preparation and NDC updating, sharing experiences, linkages, challenges, and lessons-learned	Facilitator: Benise Joseph (CCMRVH) Guest speakers: Grenada- Titus Antoine Saint Lucia – Jermaine Descartes Trinidad and Tobago – Kishan Kumarsingh	
	Lunch (1:00-2:00)		
2:00-2:45	Introduction to ETF reporting tools	Facilitator: Viktoria Zipper (PATPA) Energizer: Joana Vieira (PATPA) UNFCCC: Tibor Lindovsky	
2:45-4:00	Hands-on exercises on using GHG inventory reporting tool including interoperability with IPCC software	Facilitator: Viktoria Zipper (PATPA) UNFCCC: Tibor Lindovsky	
	Working Coffee Break		
4:00-4:30	Reflection and feedback on the day	Facilitator: Viktoria Zipper (PATPA)	
End of Day 1			















Day 2

Time	Session	Speaker	
	Day 2: Technical Expert Review		
8:30 – 9:00	Registration		
9:00-9:15	Welcome and recap of day	Facilitator: Molly White (GHGMI)	
(15 min)	before/day ahead	Energizer: Joana Vieira (PATPA)	
9:15–9:45	Overview of CBIT GSP's Review of BTRs in 2024 and self-assessment	Facilitate: Molly White (GHGMI)	
(30 min)	tools available	CBIT-GSP: Francesco Locatelli (CBIT-GSP)	
		Facilitate: Molly White (GHGMI)	
9:45-11:00 (1hr, 15 min)	Overview of review process	CGE: Federico Grullon, Fazle Rabbi Sadeque Ahmed	
	Coffee Break (15mins)		
11:15–12:30 (1hr, 15min)	Practical Exercise for demo of TER	Facilitate: Molly White (GHGMI) CGE: Federico Grullon, Fazle Rabbi Sadeque Ahmed	
	1 (22.22.4	Everyone – process explained by facilitator	
	Lunch (12:30-1:30)		
1:30-2:30 (60 min)	(Rounds 1 and 2) Deepening understanding of Transparency Issues in an open space	Facilitator: Viktoria Zipper (PATPA) Energizer: Joana Vieira (PATPA) Table Leads stations as participants move around with thematic questions: - ETF Tools: Tibor Lindovsky/Federico Grullon (CGE) - NDC Tracking (CTFs): Benise Joseph/Francesco Locatelli - GHG Inventory: Molly White/Brittany Rancharan	















	Coffee Break (15n	 Adaptation: Fazle Rabbi Sadeque Ahmed (CGE) Support (CB/Fin/Tech: Joana Vieira NDC/BTR linkages: RCC Caribbean nins)
2:45-4:00 (1hr, 15min)	(Rounds 3 and 4) Deepening understanding of Transparency Issues in an open space	Table Leads stations as participants move around with thematic questions: - ETF Tools: Tibor Lindovsky/Federico Grullon (CGE) - NDC Tracking (CTFs): Benise Joseph/Francesco Locatello - GHG Inventory: Molly White/Brittany Rancharan - Adaptation: Fazle Rabbi Sadeque Ahmed (CGE) - Support (CB/Fin/Tech: Joana Vieira - NDC/BTR linkages: RCC Caribbean
4:00-4:30	Main learnings of today, wrap up	Facilitator: Viktoria Zipper (PATPA)
(30 min) and outlook of day 3 End of Day 2		

Day 3

Time	Session	Speaker
Day 3: Improvement plans and Outlook to 2nd BTR		
8:30-9:00	Registration	
9:00-9:15	Welcome and recap of day	Facilitator: Molly White (GHGMI)
(15 min)	before/day ahead	Energizer: Joana Vieira (PATPA)

















9:30-10:30 (60 min)	Facilitating improved reporting and transparency over time: QA/QC Country experiences	Facilitator: Molly White (GHGMI) CBIT-GSP: Francesco Locatelli Country: Antigua and Barbuda, Aaliyah Tuitt	
	Coffee Break (15)	mins)	
10:45-11:15 (30 min)	Finalizing BTR 1	Facilitator: Molly White (GHGMI) CBIT-GSP: Brittany Meighan Rancharan	
11:15–1:00 (1hr, 15min)	Looking Towards BTR 2: Facilitating improved reporting and transparency over time: identifying areas of improvement for the BTR2	Facilitator: Molly White (GHGMI) UNFCCC: Tibor Lindovsky	
	Lunch (1pm-2pm)		
2:00-2:45 (60 min)	Mapping the Path Forward: Strategic Actions for Climate Reporting	Facilitator: Viktoria Zipper (PATPA) Icebreaker: Joana Vieira (PATPA)	
	Afternoon Coffee Break (15 mins)		
3:00-4:00 (60 min)	Main learnings of the workshop, evaluation and goodbye	Facilitator: Joana Vieira (PATPA) Evaluation: Brittany Meighan Rancharan (CBIT-GSP) Viktoria Zipper (PATPA)	
End of Day 3 and the workshop			
Tomorrow Caribbean Cooperative MRV Hub Annual Meeting			

Follow-up Session "Ask the Experts" (demand-based)

Our experts will offer a virtual follow-up session around two to three weeks after the workshop dedicated to questions that remain unanswered. This will allow participants to receive guidance regarding any open pressing topics.

















6th Annual Meeting of the Caribbean Cooperative MRV Hub

Background

The CCMRVH is a regional service institution established to foster regional technical excellence and enhance policy-relevant carbon accounting across 12 English-speaking CARICOM countries.

The CCMRVH offers **technical services** designed to support Caribbean governments in fulfilling the analytical and reporting requirements of the Paris Agreement and transition to the ETF. The CCMRVH utilizes its in-depth understanding of local challenges and opportunities, to ensure that its services are not only effective but tailored to the unique needs of Caribbean countries.

The CCMRVH prioritizes the **development of regional expertise** through capacity-building programs such as training and mentorship, ensuring that countries can sustain climate reporting efforts independently in the long term.

Meeting Objectives

The sixth annual meeting of the Caribbean Cooperative MRV Hub is a convening of the MRV Hub member countries to provide a high-level reflection on the work of the MRV Hub including project achievements and upcoming opportunities for collaboration.

It will highlight country experiences through case studies, share insights on MRV Hub services, and facilitate small group discussions for countries to exchange practical strategies, best practices, and experiences in developing their BTRs and advancing their NDC commitments

8:45 - 9:00	Participant Registration/Login
Session 1	Opening & Workshop Objectives
9:00-9:30	
	Official Opening Remarks
Facilitator:	- Welcome & Logistics, Ahyana, CCMRVH
Ahyana	- Agenda and Event Overview, Ahyana, CCMRVH
	 Official Opening Remarks, Remarks from GND Gov rep to welcome participants
	- Participant Introductions – Kalifa (icebreaker)
Session 2	MRV Hub High Level Reflection
9:30-10-30	

















Facilitator: Benise	 CCMRVH IKI Project Summary (2020-2024), share highlights of the MRV Hub's work under the IKI grant, programs such as work crews, capstone, summer academy, MPP, and project goals achieved. Benise (15-20 mins) Role of Steering Committee (Benise) Director's Update: provide an update on the transitioned MRV Hub (2024) and what can be expected in 2025. (Molly) (15 mins) Introduction of CCMRVH Board of Directors, Director explains the role of the Board, introduces the members, and queues pre-recorded videos from Board members Shanna Emmanuel - (15mins)
10:30 – 11:00	Photo Session & Coffee Break
Session 3 11:00-12:00	MRV Hub Services, Programmes and Country-Specific Work
Facilitator - Kalifa Member Country Speakers	 MRV Hub Services, Training Programs, Reporting Data, MRV Systems, Reporting Chapters, Regionally Parameterized Tools Kalifa (15 mins) Q&A (5 mins) Country Highlight #1 Antigua (10 mins) Country Highlight #2 St. Kitts and Nevis (10mins) Country Highlight #3 The Bahamas (10 mins) Q&A (5 mins)
Session 4 12:00-1:00	Country Experience and Priorities (Small Group Session)
Facilitators: Ahyana Benise Kalifa Molly	 Small group discussions, 3 or 4 themed group discussions. Countries share challenges, needs, best practices. CCMRVH facilitator provides prompts, uses mentimeter for live feedback/documenting. Or appoint one CCMRVH facilitator and one country rep to take notes and report back to plenary Results, report back to larger group. Open discussion, discussion and reflection with all of plenary 10 mins – per question – 4 questionsparticipants rotate
1:00 – 2:00	Lunch (1 Hour)
Session 4 2:00-2:30	Country Experience and Priorities (Small Group Session) *Cont'd

















Facilitator - Benise	 (5 min) Short energizer Results, report back to larger group. Open discussion, discussion and reflection with all of plenary 	
Session 5 2:30-3:15	International Partners Session	
	-PATPA/SPA/CBIT-GSP/UNFCCC	
Facilitator: Molly	(Depending on who is in the room, partner orgs can provide information on types of support available to countries)	
	Information from partners on opportunities for member countries and future work:1 slide per partner (send to Molly in advance for aggregation), describing what projects you support that countries can participate in and/or are eligible to apply for(~4 minutes/partner, panel session)	
	(4 min) PATPA SPA (4 min) CBIT-GSP (4 min) UNFCCC (4 min) RCC StG (4 min) New Zealand	
	(20 min) Q&A	
Session 6 3:15-3:45	- MRV Hub Future Outlook and Opportunities for Collaboration	
Facilitator:	- Presentation of CCMRVH Future Outlook	
Ahyana	- Question & Answer Period	
	- Expression of Commitment to the MRV Hub	
	- Next Steps & Closing	
5pm-7pm	Networking and Celebration	
	Close of Meeting	







